Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 390, NWS Wichita, KS

August 8, 2011Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 8, 2011, 7:18 PM CDT for Labette County, Neosho County, Kansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 7:18 PM CDT (00:18 UTC)
Expired
Aug 8, 2011, 8:15 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 149 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:28 PM CDTHAIL 0.254 Wsw St. Paul, KS
Aug 8, 7:50 PM CDTTSTM WND GST 605 S Galesburg, KS
Aug 8, 7:55 PM CDTTSTM WND GST 70Parsons, KSESTIMATED 60 TO 70 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KICT 090018
SVRICT
KSC099-133-090115-
/O.NEW.KICT.SV.W.0390.110809T0018Z-110809T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR GALESBURG...OR 13 MILES SOUTHEAST OF CHANUTE...AND
  MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...ERIE...ST. PAUL...STARK AND SOUTH MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3738 9547 3773 9532 3773 9509 3724 9508
TIME...MOT...LOC 0018Z 303DEG 28KT 3749 9532
WIND...HAIL 70MPH 1.00IN

$$

ES
4 follow-up statements
096 
WWUS53 KICT 090031
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT MON AUG 8 2011

KSC099-133-090115-
/O.CON.KICT.SV.W.0390.000000T0000Z-110809T0115Z/
NEOSHO KS-LABETTE KS-
731 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LABETTE AND NEOSHO COUNTIES UNTIL 815 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF ST. PAUL...OR 8 MILES NORTH OF PARSONS...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3738 9547 3773 9532 3773 9509 3724 9508
TIME...MOT...LOC 0031Z 303DEG 28KT 3743 9521
WIND...HAIL 60MPH 1.00IN

$$

ES
616 
WWUS53 KICT 090052
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT MON AUG 8 2011

KSC099-133-090115-
/O.CON.KICT.SV.W.0390.000000T0000Z-110809T0115Z/
NEOSHO KS-LABETTE KS-
752 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 815 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR 
PARSONS...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS AND SOUTH MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING 60 MPH WINDS AND SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3733 9533 3738 9545 3749 9535 3739 9509
      3734 9508 3724 9508
TIME...MOT...LOC 0052Z 303DEG 28KT 3735 9530
WIND...HAIL 70MPH 1.00IN

$$

ES
955 
WWUS53 KICT 090058
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT MON AUG 8 2011

KSC099-133-090115-
/O.CON.KICT.SV.W.0390.000000T0000Z-110809T0115Z/
NEOSHO KS-LABETTE KS-
758 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 815 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR PARSONS...MOVING
SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN LABETTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE WINDS AROUND 70 MPH. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND 
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING 60 TO 70 MPH WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3733 9533 3738 9545 3749 9535 3739 9509
      3734 9508 3724 9508
TIME...MOT...LOC 0056Z 303DEG 28KT 3733 9527
WIND...HAIL 70MPH 0.88IN

$$

ES
132 
WWUS53 KICT 090111
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT MON AUG 8 2011

KSC099-133-090120-
/O.EXP.KICT.SV.W.0390.000000T0000Z-110809T0115Z/
NEOSHO KS-LABETTE KS-
811 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE. A SEVERE 
THUNDERSTORM WATCH NUMBER 751 REMAINS IN EFFECT FOR LABETTE COUNTY 
UNTIL 3 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3733 9533 3738 9545 3749 9535 3739 9509
      3734 9508 3724 9508
TIME...MOT...LOC 0110Z 303DEG 28KT 3727 9516

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:30 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 8, 6:30 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT MON AUG 8 2011

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COMPLEX WEATHER PATTERN WITH ONE BOUNDARY EVIDENT IN CUMULUS
FIELD NORTH OF KRSL/KSLN AND THE OTHER JUST SOUTH OF OK BORDER.
CURRENTLY HAVE ONGOING RAIN SHOWERS/THUNDERSTORMS AROUND KCNU AND
SUSPECT THOSE COULD FESTER FOR A FEW MORE HOURS. ALSO SUSPECT
CHANCES FOR STORMS ARE HIGH ENOUGH TO MENTION VCTS AT KRSL/KSLN...
FOR STORMS CURRENTLY OVER NORTHWEST KS WORKING THEIR WAY DOWN THE
SAGGING BOUNDARY THIS EVENING. MODELS SUGGEST THAT PRECIPITATION
SHOULD WEAKEN LATER THIS EVENING WITH PASSAGE OF SHORTWAVE...SO
HAVE NIXED ANY MENTION OF PRECIPITATION AT KHUT/KICT FOR NOW. WITH
FRONT SLOW TO MOVE SOUTH...MAY SEE LOW CLOUDS DEVELOP AT KCNU LATE
TONIGHT/EARLY TUE MORNING. NOT OVERLY OPTIMISTIC...WITH BETTER
CHANCES SOUTH...BUT WILL MAINTAIN SCATTERED MVFR DECK FOR NOW.
OTHERWISE WEAK NE FLOW SHOULD BE THE RULE AT ALL SITES TOMORROW.
-HOWERTON

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT MON AUG 8 2011/

DISCUSSION...

MAIN CONCERNS: THUNDERSTORM CHANCES AND TEMPERATURES OVER THE NEXT
FEW DAYS.

TONIGHT-THURSDAY...
CONVECTIVE OUTFLOW BOUNDARY HAS MADE IT INTO NORTHERN OK/SOUTHERN MO
THIS AFTERNOON. MAIN SYNOPTIC FRONT EXTENDED FROM NORTHERN KS INTO
IOWA. CONVECTIVE PROSPECTS LOOK HIGHER ON THE SOUTHERN BOUNDARY
GIVEN BETTER INSTABILITY AND LOW-LEVEL CONVERGENCE. WILL MAINTAIN
HIGHEST RAIN CHANCES IN FAR SOUTHEAST KS NEAR THE OKLAHOMA
BORDER...TAPERING QUICKLY TO SLIGHT CHANCE IN CENTRAL KS. SEVERE
CHANCES NOW APPEAR BEST JUST TO OUR SOUTH ALONG/SOUTH OF THE OUTFLOW
BOUNDARY IN OKLAHOMA. TUESDAY LOOKS PLEASANT WITH SUNSHINE AND
NORTHEAST WINDS BEHIND FRONT...AND NEAR NORMAL HIGHS. SHORTWAVE
ENERGY OVER THE PACIFIC NW LOOKS TO MOVE SOUTHEASTWARD ACROSS
NEBRASKA/KANSAS TUESDAY NIGHT-WEDNESDAY. UPSLOPE FLOW SHOULD INITATE
SEVERE STORMS TO OUR NORTHWEST OVER THE HIGH PLAINS TUESDAY
AFTERNOON/EVE. ISENTROPIC LIFT WILL DEVELOP TUESDAY NIGHT-WEDNESDAY
WITHIN THE MID-LEVEL BAROCLINIC ZONE AS THE SHORTWAVE ENERGY MOVES
INTO A HIGH PRECIPITABLE WATER AIRMASS. THEREFORE STORM ACTIVITY TO
OUR NW SHOULD EVOLVE INTO ONE OR MORE EAST-SOUTHEASTWARD MOVING
MCS'S THAT SHOULD AFFECT AT LEAST PORTIONS OF OUR FORECAST AREA.
HIGHEST RAIN CHANCES TUES NIGHT INTO WEDNESDAY WILL BE IN
CENTRAL/SOUTHEAST KS WHERE MID-LEVEL TEMPERATURES WILL BE SLIGHTLY
COOLER. CLOUDS/RAIN/EAST WINDS WILL LEAD TO BELOW NORMAL HIGHS
WEDNESDAY...FIRST TIME SINCE MID-LATE JUNE. AT LEAST SMALL CHANCES
FOR THUNDERSTORMS SHOULD CONTINUE WED NIGHT INTO THURSDAY GIVEN WEAK
DISTURBANCES IN THE NORTHWEST FLOW ALOFT AND WEAK ISENTROPIC LIFT.

FRIDAY-MONDAY:
A FAIRLY STRONG SHORTWAVE TROF WILL MOVE FROM THE NORTHERN PLAINS
EARLY FRIDAY INTO THE GREAT LAKES/OHIO VALLEY SATURDAY. THIS WILL
DRIVE ANOTHER COLD FRONT SOUTHWARD THROUGH OUR AREA LATE
FRIDAY/FRIDAY NIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS
ASSOCIATED WITH THIS FRONT AS IT MOVES INTO A MOIST/UNSTABLE
AIRMASS. AFTER NEAR TO SLIGHTLY ABOVE NORMAL HIGHS ON
FRIDAY...TEMPERATURES WILL COOL DOWN SOME TO SLIGHTLY BELOW NORMAL
READINGS OVER THE WEEKEND.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINGERING SHOWERS WILL CONTINUE TO TRACK EASTWARD ACROSS EASTERN
KANSAS THIS AFTERNOON. MAIN SURFACE FRONT IS STILL NORTH OF THE
REGION IN NEBRASKA...WITH OUTFLOW BOUNDARY FROM THIS MORNING
ACTIVITY PUSHING SOUTHWARD INTO OKLAHOMA. EXPECTING STORMS TO
DEVELOP ALONG BOTH FRONT LATER THIS AFTERNOON AND TONIGHT. BEST
CHANCE FOR STORMS WILL BE OVER SOUTHEAST KANSAS. SURFACE HIGH
PRESSURE WILL CONTINUE TO BUILD SOUTHWARD INTO KANSAS ON TUESDAY
WITH VFR CONDITIONS EXPECTED.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  94  69  83 /  30  10  50  50
HUTCHINSON      68  92  68  82 /  20  10  60  60
NEWTON          67  92  67  80 /  30  10  60  70
ELDORADO        67  93  68  81 /  30  10  40  60
WINFIELD-KWLD   71  96  71  85 /  30  10  40  50
RUSSELL         65  90  66  81 /  20  10  70  60
GREAT BEND      66  91  67  81 /  20  10  70  60
SALINA          66  91  66  82 /  20  10  60  70
MCPHERSON       67  92  67  82 /  20  10  60  70
COFFEYVILLE     70  95  71  85 /  60  10  20  60
CHANUTE         69  91  68  82 /  40  10  20  70
IOLA            68  91  67  82 /  40  10  20  70
PARSONS-KPPF    70  93  70  83 /  50  10  20  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 8, 4:41 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT MON AUG 8 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
441 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY FOR THOSE
COUNTIES NEAR THE OKLAHOMA BORDER. ISOLATED STRONG STORMS WILL BE
POSSIBLE WITH WIND GUSTS TO AROUND 50 MPH AND NICKEL SIZE HAIL
AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE
AREA LATE TUESDAY NIGHT INTO WEDNESDAY. SOME OF THE STORMS MAY BE
SEVERE IN CENTRAL KANSAS...WITH DAMAGING WIND GUSTS...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL. ELSEWHERE A FEW STRONG STORMS
WILL BE POSSIBLE WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL.

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY NIGHT INTO
THIS WEEKEND. STRONG STORMS WILL BE POSSIBLE...SOME WITH LOCALLY
HEAVY RAINFALL.

HEAT INDICES OF 100 TO 104 ARE POSSIBLE FRIDAY AFTERNOON FOR THOSE
COUNTIES CLOSE TO THE OKLAHOMA BORDER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Special weather statement, Aug 8, 6:47 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT MON AUG 8 2011

KSZ070-094-095-090015-
ELK-GREENWOOD-WILSON-
647 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK...GREENWOOD AND WILSON COUNTIES...

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
2 STRONG THUNDERSTORMS. ONE WAS NEAR FALL RIVER...OR 18 MILES
SOUTHEAST OF EUREKA...AND THE SECDOND JUST NORTH OF FREDONIA. BOTH
THUNDERSTORMS WERE MOVING EAST AT 25 MPH.

DIME SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH BOTH
THUNDERSTORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:06 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson39 min
Aug 8, 7:46 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery44 min
Aug 8, 8:19 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery36 min
Aug 8, 9:04 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.